MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
While preparing for a procedure, the site found the lava-34, 2 ml package only contained syringes and was missing the lava and the dmso.The site stated it was not used for any prior cases nor was it scanned into their system for use.
 
Additional Manufacturer Narrative
This mdr is being submitted out of an abundance of caution.The event has the potential for serious injury should the site not have a backup device available to treat the patient.There was no reported death or serious injury.It was learned the site used a different embolic agent to complete the case and that the patient outcome was successful.The batch record was reviewed.There were (b)(4) units packaged for lot 0009000249 and no deviations or issues reported for the lot.Finished goods are inspected prior to closure of the shelf pack and there were no accountability issues with the components in the lot.Quality control personnel reviewed and signed off on the packaging event on 19 mar 2026.No other complaints have been received by sirtex for this lot.Sirtex medical affairs review this case and stated this complaint involves a lava-18, 2 ml package reported to contain only syringes, with the lava and dmso components missing.The issue was identified during inventory/preparation prior to an embolization case, before use on the patient.The site used an alternative embolic agent, the procedure was completed successfully, and the patient was reported as stable with no death or serious injury.Based on the available information, there is no evidence of patient harm; however, the event is medically relevant because missing required device components could potentially delay or prevent treatment if no backup therapy is available.The event is therefore appropriately being submitted as a reportable malfunction out of an abundance of caution.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr
2nd fl.
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
2nd fl.
woburn, MA 01801
MDR Report Key25533461
Report Number9710358-2026-00017
Device Sequence Number13055137
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public00850055697003
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberSLLES182
Device Lot Number0009000249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown